Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 143, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Sep 3, 2009, 9:28 PM CDT for Gonzales County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2009, 9:28 PM CDT (02:28 UTC)
- Expired
- Sep 3, 2009, 10:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 59 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 9:12 PM CDT, 16 minutes earlier.
Area forecast discussion, Sep 3, 9:12 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 912 PM CDT THU SEP 3 2009 .DISCUSSION... FOR THE EVENING MENTIONED CHANCES OF SHOWERS AND THUNDERSTORMS OVER THE EAST TO SOUTHEAST PART OF SOUTH CENTRAL TEXAS IN A DECREASING TREND EXPECTED THROUGH MIDNIGHT...WITH THE LOSS OF DAYTIME HEATING AND FOCUS ALONG WEAK OUTFLOW BOUNDARY FROM NEAR GEORGETOWN TO NEAR LULING TO WEST OF HALLETTSVILLE. EXPECT ACTIVITY TO DIMINISH MORE AFTER MIDNIGHT AND TOWARD MORNING. FORECAST SOLUTIONS FOR FRIDAY THROUGH SATURDAY SHOW CONTINUED WEAKENING IN THE HEIGHT FIELD ALOFT...AS A WEAK 700 TO 300 HPA TROF FORMS OVER THE AREA AND BRINGS A CHANCE FOR SHOWERS. WEAK 700 TO 300 HPA TROF STAYS NEAR THE AREA SUNDAY AND IS THEN FORECAST TO DRIFT EAST MONDAY THROUGH THE MID PART OF NEXT WEEK...AS A WEAK RIDGE FORMS OVER SOUTH CENTRAL TEXAS FROM THE WEST. THIS WILL BRING DRY CONDITIONS TO THE AREA IN THE EARLY TO MID PART OF NEXT WEEK. FOR THE FOLLOWING WEEKEND OF SEP. 12 AND 13... A STRONG WEATHER SYSTEM IS FORECAST TO APPROACH FROM THE NORTH AND BRING A CHANCE OF SHOWERS TO THE AREA FOR THE WEEKEND OF SEP. 12 AND 13 TO THE EARLY PART OF THE FOLLOWING WEEK. && .PREV DISCUSSION... /ISSUED 646 PM CDT THU SEP 3 2009/ AVIATION... VFR CONDITIONS WILL PREVAIL THROUGHOUT THE TAF PERIOD. SHRA/TSRA ACROSS EAST TEXAS WILL SLOWLY PROPAGATE WESTWARD THROUGH THIS EVENING. COULD SEE A BRIEF ISOLATED TSRA AT KAUS THROUGH 04-05Z...BUT LIKELIHOOD IS TOO SLIM TO MENTION EXPLICITLY IN TAFS. ANOTHER ROUND OF CONVECTIVE ACTIVITY IS EXPECTED TO DEVELOP BY THE LATE MORNING/EARLY AFTERNOON HOURS. FOR NOW...HAVE KEPT ONLY CB AT I-35 TAF SITE DUE TO UNCERTAINTIES IN TIMING. LIGHT SE-SLY SFC WINDS OVERNIGHT ALONG THE I-35 CORRIDOR WILL INCREASE TO NEAR 10 KTS BY 15-16Z. SFC WINDS AT KDRT WILL BE SE NEAR 10 KTS THROUGH THE TAF PERIOD. PREV DISCUSSION... /ISSUED 635 PM CDT THU SEP 3 2009/ UPDATE... SHOWED HIGHER CHANCES OF SHOWERS AND THUNDERSTORMS FOR THE EASTERN EDGE OF SOUTH CENTRAL TEXAS THROUGH THE EVENING IN RESPONSE TO DEVELOPMENT ALONG AN OUTFLOW BOUNDARY. EXPECT SOME SCATTERED SHOWER ACTIVITY TO DEVELOP WEST... AND THEN DIMINISH LATER THIS EVENING THROUGH LATE TONIGHT. PREV DISCUSSION... /ISSUED 331 PM CDT THU SEP 3 2009/ DISCUSSION... WV SAT IMAGERY SHOWS MID LEVEL TROUGH EXTENDING INTO GULF TO OUR EAST WITH NORTHWESTERLY FLOW ACROSS SOUTH CENTRAL TEXAS. THIS HAS HELPED TO SUPPRESS THE HIGH CLOUDINESS OVER THE WESTERN COUNTIES. THIS NORTHWESTERLY FLOW WILL CONTINUE TONIGHT AND A SHORT WAVE TROUGH WILL MOVE BY THE NORTHEASTERN PART OF THE CWA BRINGING A CHANCE FOR RAIN. BIGGER CHANGES ARE COMING STARTING TOMORROW. A SPOKE OF THE TROUGH WILL MOVE AROUND THE WESTERN SIDE OF THE MAIN FEATURE. THIS WILL BRING A BETTER CHANCE FOR RAIN TO MUCH OF THE CWA THROUGH THE WEEKEND. RAIN CHANCES WILL LIKELY COME IN WAVES...POSSIBLY AS MCSS...DURING THE EVENING HOURS. THIS WILL MEAN HIGHER POPS FRI AND SAT EVENINGS/NIGHTS. THIS PATTERN WILL ALSO MEAN LOWER HIGH TEMPS FRI THROUGH SUN. MON THE UPPER RIDGE WILL BEGIN TO RE-ESTABLISH ITSELF AND RAIN CHANCES WILL END. HIGH TEMPS WILL ALSO BEGIN TO REBOUND. THEY WILL SLOWLY CLIMB DURING THE EARLY PART OF NEXT WEEK. FORECAST WILL REMAIN DRY THROUGH THE END OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 99 75 96 73 92 / - 20 30 40 20 AUSTIN BERGSTROM INTL AIRPORT 95 70 94 68 92 / - 20 30 40 20 NEW BRAUNFELS MUNI AIRPORT 95 71 95 69 92 / - 10 20 40 20 BURNET MUNI AIRPORT 93 72 91 70 90 / - 30 20 40 20 DEL RIO INTL AIRPORT 93 75 94 73 95 / - 10 10 20 10 GEORGETOWN MUNI AIRPORT 95 74 92 72 91 / - 30 30 40 20 HONDO MUNI AIRPORT 91 69 92 67 93 / - 10 20 30 20 SAN MARCOS MUNI AIRPORT 97 72 94 70 91 / - 20 20 40 20 LA GRANGE - FAYETTE REGIONAL 95 71 91 70 90 / 30 60 40 30 40 SAN ANTONIO INTL AIRPORT 93 74 93 72 92 / - 10 20 40 20 STINSON MUNI AIRPORT 94 73 95 71 93 / - 10 20 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/25/JB/05/01
Hazardous weather outlook, Sep 3, 5:11 AM CDT, 16 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 511 AM CDT THU SEP 3 2009 TXZ171>173-183>194-202>209-217>225-228-041015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 511 AM CDT THU SEP 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 3, 9:14 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 914 PM CDT THU SEP 3 2009 TXZ209-223-040245- FAYETTE-GONZALES- 914 PM CDT THU SEP 3 2009 ...A STRONG THUNDERSTORM WAS AFFECTING FAYETTE AND GONZALES COUNTIES... AT 913 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR WAELDER...OR 12 MILES NORTHWEST OF MOULTON...MOVING SOUTHWEST AT 15 MPH. PEOPLE IN NORTHEASTERN GONZALES AND SOUTHWESTERN FAYETTE COUNTIES... INCLUDING THE FOLLOWING LOCATIONS...WAELDER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.